reply to post by DJMSN
They are not known for thier violent behaviour as far as i'm aware. The idea of a hypnotic is to calm you and make you sleep. The only side effects i
had when taking Z-drugs were some very mild hallucinations in the dark before i nodded off, a bit like something moving through the air, somewhat like
the water in the film "The Abyss", but a bit more smoky looking. Seeing what i saw actually calmed me and made me feel quite comforted rather than
The trouble is the addictive qualities of these drugs when taken daily for long periods. When you become tolerent you start getting interdose and
tolerence withdrawals. Meaning your body is craving a higher dose more frequently.
Withdrawal Symptoms can range from increased anxiety, rebound insomnia, tinnitus, depression, mood fluctuations, Cognitive issues (Cog Fog), Myoclonic
twitches/jerks in legs and arms, Internal jitters (which i believe is the CNS going nuts), Vertigo, pins and needles and coldness in hands and feet,
Weakness in legs, Malaise, Fatigue, headaches, gastrointestinal issues and many more.
Some people can have seizures if they are cold turkeyed or rapid tapered from these medications. Not everyone, but it's a possibilty that shouldn't be
messed around with.
Now as someone who has been through and is still going through most of the above as i drop lower on my taper. I can honestly say i have never been
violent or wanted to be. I have been a bit short on the odd occasion, but only because i have felt so cruddy. When i get these kinds of waves, all i
want to do is curl up into a little ball and wait it out. Although i can't speak for everyone.
Not everyone will suffer from all of the symptoms i mentioned above, and there are some who will suffer from the majority of the above, everyone is
What does concern me is that Doctors may say to some patients who are on high doses of these medications, that "The FDA states you need to take a
lower dose" and drop you from the high dose to the new lower dose potentially putting people into withdrawal without even realising it.
I do hope that the FDA plans to give prescribing Doctors strict regulations that explains to them how it can be potentially dangerous and incredibly
uncomfortable to a patient if they were to just drop a large percentage of their medication in one go.
Some Doctors are aware of the effects these drugs have on people and how they need to be safely tapered, some are not, and some choose to not believe
I would advise anyone taking these medications. If your Doctor suddenly states that by law you have to drop down your daily dosage in one go without
mentioning tapering slowly, that you arm youself with as much information you can and you makesure your Doctor works with you on tapering slowly down
to the dose they expect you to be on.
edit on 12-1-2013 by skitzspiricy because: (no reason given)